Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Topeka, KS

August 20, 2007Geary County, Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 20, 2007, 8:17 PM CDT for Geary County, Wabaunsee County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2007, 8:17 PM CDT (01:17 UTC)
Expired
Aug 20, 2007, 9:00 PM CDT
In force
43 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Geary County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 32 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 6:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4029 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 210117
SVRTOP
KSC061-197-210200-
/O.NEW.KTOP.SV.W.0075.070821T0117Z-070821T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
817 PM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEARY COUNTY IN EAST CENTRAL KANSAS...
  WESTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES EAST OF GRANDVIEW PLAZA TO 11 MILES
  SOUTHEAST OF GRANDVIEW PLAZA...OR ALONG A LINE EXTENDING FROM 9
  MILES SOUTH OF MANHATTAN TO 12 MILES SOUTHEAST OF JUNCTION CITY...
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VOLLAND...
  ALMA...
  MCFARLAND...
  PAXICO...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 295 AND 334.

WINDS OF 60 TO 70 MPH WERE REPORTED WITH THIS LINE OF SEVERE 
THUNDERSTORMS.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3911 9684 3897 9689 3880 9628 3914 9613
      3904 9640 3904 9650 3906 9668 3907 9671
      3908 9677

$$
2 follow-up statements
000 
WWUS53 KTOP 210132
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT MON AUG 20 2007

KSC061-197-210200-
/O.CON.KTOP.SV.W.0075.000000T0000Z-070821T0200Z/
GEARY-WABAUNSEE-
831 PM CDT MON AUG 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT 
FOR WESTERN WABAUNSEE AND EASTERN GEARY COUNTIES...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF VOLLAND TO 6 MILES
NORTHWEST OF ALTA VISTA...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTH OF MANHATTAN TO 16 MILES SOUTHEAST OF JUNCTION CITY...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
ALTA VISTA...VOLLAND...ALMA...PAXICO AND MCFARLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 301 AND 334.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3908 9677 3895 9681 3880 9628 3914 9613
      3904 9640 3906 9651 3906 9668 3907 9671

$$
000 
WWUS53 KTOP 210145
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT MON AUG 20 2007

KSC061-197-210200-
/O.CON.KTOP.SV.W.0075.000000T0000Z-070821T0200Z/
GEARY-WABAUNSEE-
844 PM CDT MON AUG 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT 
FOR WESTERN WABAUNSEE AND EASTERN GEARY COUNTIES...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED  
FROM 7 MILES NORTHWEST OF ALMA TO 5 MILES SOUTHWEST OF VOLLAND...OR 
FROM 12 MILES SOUTHEAST OF MANHATTAN TO 20 MILES SOUTH OF 
MANHATTAN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
VOLLAND...ALMA...MCFARLAND AND PAXICO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 307 AND 334.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3906 9668 3892 9670 3880 9628 3914 9613
      3917 9639 3904 9639 3906 9651

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:39 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 20, 3:39 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
339 PM CDT MON AUG 20 2007

.DISCUSSION...
THE LATEST WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 12Z UPPER
AIR MAPS SHOWED AN UPPER LEVEL TROUGH MOVING EASTWARD INTO THE
NORTHERN AND CENTRAL PLAINS. A BROAD UPPER RIDGE WAS LOCATED ACROSS
THE SOUTHERN CONUS. A SECOND UPPER LEVEL TROUGH WAS LOCATED ACROSS
THE PACIFIC NORTHWEST.

THE 19Z SURFACE MAP SHOWED A WEAK COLD FRONT EXTENDING FROM EASTERN
CO...NORTHEAST ACROSS NORTHWEST KS...INTO WEST CENTRAL NE THEN
NORTHEAST INTO A SURFACE LOW OVER SOUTHEAST SD. A SURFACE TROUGH
EXTENDED FROM NORTH CENTRAL NE...SOUTH-SOUTHWEST INTO NORTH CENTRAL
KS. DEWPOINTS ACROSS MUCH OF EASTERN KS WERE IN THE MID 70S AND
COMBINED WITH TEMPERATURES IN THE UPPER 90S ACROSS THE WESTERN
COUNTIES AND MID 70 DEWPOINTS ACROSS THE EASTERN COUNTIES WAS
CAUSING HEAT INDICES TO REACH 108 TO 112 DEGREES ACROSS MOST OF THE
CWA WITH THE EXCEPTION OF THE FAR NORTHEAST COUNTIES. THEREFORE A
HEAT ADVISORY WAS ISSUED FOR MOST OF THE CWA THROUGH 700 PM.

TONIGHT...SURFACE BASED STORMS THAT DEVELOP ALONG THE SURFACE TROUGH
OR WEAK COLD FRONT LATE THIS AFTERNOON AND EARLY EVENING ACROSS EAST
CENTRAL NE AND CENTRAL KS WILL PROBABLY MOVE EAST INTO THE NORTHWEST
COUNTIES OF THE CWA LATER THIS EVENING. ONE OF THE BIG QUESTIONS IS
THE AMOUNT OF COVERAGE FROM THESE STORMS. THE NAM MODEL SHOWS AN MCS
DEVELOPING ACROSS EASTERN NE...WHICH WOULD THEN PROPAGATE
SOUTH-SOUTHWEST ACROSS MOST OF THE EASTERN COUNTIES OF THE CWA FROM
LATE THIS EVENING THROUGH THE EARLY MORNING HOURS OF TUESDAY.
MEANWHILE...THE RUC AND GFS HAVE SCATTERED TO NUMEROUS THUNDERSTORMS
DEVELOPING ALONG THE FRONT AND MOVING THEM EAST AND SOUTHEAST INTO
THE NORTHWEST COUNTIES OF THE CWA LATE THIS EVENING BEFORE WEAKENING
THEM AS THEY MOVE INTO THE CENTRAL COUNTIES DURING THE EARLY MORNING
HOURS OF TUESDAY. GIVEN LOWER TO MID 70 DEWPOINTS ALONG WITH SURFACE
TEMPERATES IN THE MID 90S TO AROUND 100 DEGREES HAVE CAUSED MLCAPES
TO INCREASE 3-4,000 J/KG ACROSS EASTERN KS AND SOUTHEAST NE THIS
AFTERNOON. THE VERTICAL WINDSHEAR PROFILES SHOW SOME TURNING FROM
THE SURFACE TO 850MB...AND 30KTS OF WESTERLY FLOW ABOVE 600 MB. THUS
SOME STORMS THAT DEVELOP ACROSS NORTH CENTRAL KS AND EASTERN NE THIS
AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING OUTFLOW WINDS
BEING THE PRIMARY HAZARD. THE 0 DEGREE ISOTHERM HEIGHTS ARE ABOVE
16,000 FEET THUS THE HAIL MAY ONLY GET TO QUARTER SIZE IN
THUNDERSTORMS WITH MID-LEVEL ROTATION. HEAVY RAINFALL MAY ALSO BE
POSSIBLE GIVEN PWS OF 1.75 TO 2.0 INCHES. ATTM I KEPT THE HIGHEST
POPS 40 PERCENT ACROSS THE NORTHERN COUNTIES. THIS MAY NEED TO BE
UPDATED IF THE NAM SOLUTION IS CORRECT ABOUT DEVELOPING AN MCS
ACROSS EASTERN NE. ATTM IM LEANING MORE TO THE GFS MODEL. LOWS
TONIGHT WILL BE IN THE MID 70S ACROSS THE CWA.

TUESDAY...THE UPPER RIDGE WILL CONTINUE ACROSS THE SOUTHERN CONUS. A
BROAD UPPER LEVEL TROUGH WILL SET UP ACROSS THE NORTHERN HIGH
PLAINS. MINOR 5H TROUGHS MAY RIDE ACROSS THE CENTRAL PLAINS ON THE
NORTHERN PERIPHERY OF THE 5H RIDGE ACROSS THE SOUTHERN CONUS. DEEP
850MB MOISTURE WILL CONTINUE IN PLACE AND COMBINED WITH AFTERNOON
HEATING WILL CAUSE MLCAPES TO ONCE AGAIN REACH THE 3 TO 4,000 J/KG
LEVEL. THE CAP MAY BE STRONG ENOUGH TO SUPPRESS DEEP MOIST
CONVECTION UNTIL LATE TUESDAY AFTERNOON. THERE MAY BE AN OUTFLOW
BOUNDARY ALONG THE NE BORDER FROM THUNDERSTORMS OVERNIGHT THAT MAY
HELP ENHANCE SURFACE CONVERGENCE ACROSS THE NORTHERN COUNTIES OF THE
CWA. OTHERWISE...STORMS MAY DEVELOP FARTHER WEST ALONG THE SURFACE
TROUGH/COLD FRONT ACROSS WESTERN AND CENTRAL KS. SOME OF THESE
THUNDERSTORMS MAY REACH THE NORTHWEST COUNTIES BY EARLY EVENING.
HIGHS WILL BE IN THE UPPER 90S ACROSS THE WESTERN COUNTIES WITH MID
90S ACROSS THE EASTERN COUNTIES OF THE CWA. HEAT INDICES MAY REACH
ABOVE 105 DEGREES ACROSS THE CWA DURING THE AFTERNOON HOURS. I WILL
LET THE NEXT SHIFT DETERMINE IF A HEAT ADVISORY WILL BE NEEDED.
SINCE CONVECTION THIS MORNING COULD LEAVE CLOUD COVER ACROSS THE
NORTHERN AND EASTERN COUNTIES ON TUESDAY.

TUESDAY NIGHT THROUGH FRIDAY...NEARLY STATIONARY SURFACE BOUNDARY
REMAINS THE FOCUS FOR CONVECTIVE INITIATION THROUGH THIS TIME
PERIOD. THE BOUNDARY EXTENDS FROM NORTHWEST KANSAS THROUGH SOUTHEAST
NEBRASKA AND INTO IOWA. HOWEVER...THE LOCATION OF THE BOUNDARY WILL
CERTAINLY BE IMPACTED BY CONVECTION DURING THIS PERIOD. HAVE KEPT
HIGHEST POPS IN THE NORTHERN PORTION OF THE CWA THROUGH THE END OF
THE WORK WEEK. HIGH TEMPERATURES THROUGH THE PERIOD WILL BE MAINLY
IN THE 90S...BUT A BIT COOLER FRIDAY AS MORE CLOUD COVER IS
ANTICIPATED.

UPPER LEVEL TROUGH MOVES OUT OF THE ROCKIES LATE FRIDAY AND PUSHES
THE FRONT SOUTH THROUGH THE CWA FRIDAY NIGHT. HAVE INCREASED POPS
OVER THE SOUTHERN PORTION OF THE CWA FRIDAY NIGHT. TIMING WITH THE
FROPA HAS BEEN FAIRLY CONSISTENT OVER THE PAST FEW MODEL RUNS.
SURFACE HIGH PRESSURE BUILDS OVER NORTHEAST KS BEHIND THE FRONT ON
SATURDAY WITH SURFACE DEWPOINTS EXPECTED TO BE IN THE LOW TO MID 60S
ALONG WITH HIGHS IN THE 80S SHOULD MAKE FOR A PLEASANT DAY SATURDAY.

PROGRESSIVE FLOW PATTERN ALLOWS SOUTHERLY RETURN FLOW TO DEVELOP
SUNDAY WITH TEMPERATURES GRADUALLY WARMING THROUGH MONDAY. NEXT
FRONTAL BOUDARY SETS UP IN WESTERN KANSAS AND CENTRAL NEBRASKA WITH
CONVECTION EXPECTED TO REMAIN MAINLY TO OUR NORTH AND WEST. KEPT
SLIGHT CHANCE POPS IN FOR MONDAY WITH MOIST LOW LEVEL AIRMASS IN
PLACE AND FEW WEAK WAVES IN THE FLOW.

&&

.AVIATION...

MAY SEE ISOLATED TO SCATTERED THUNDERSTORMS MOVE INTO THE TAF SITES
LATER THIS EVENING. ATTM I PLACED IN VCTS BUT IF AN MCS WERE TO
DEVELOP AND MOVE SOUTHEAST ACROSS THE CWA WE COULD SEE A PERIOD OF
TIME WHERE THUNDERSTORMS MAY MOVE ACROSS THE TAF SITES LATE THIS
EVENING AND DURING THE EARLY MORNING HOURS OF TUESDAY. OTHERWISE...
EXPECT MOSTLY CLEAR SKIES. SOUTH AND SOUTHEASTERLY WINDS OF 5 TO 10
KTS ARE EXPECTED THROUGH THE NIGHT. THE SOUTHERLY WINDS WILL
INCREASE TO 10 TO 20 KTS DURING THE AFTERNOON HOURS. MAY SEE SOME
MID-LEVEL CLOUDS THIS MORNING AND THEN A FEW BOUNDARY LAYER CU
DEVELOPING IN THE AFTERNOON HOURS WITH BASES OF 4,000 FEET.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...HEAT ADVSY IN EFFECT UNTIL 7 PM
THIS EVENING FOR ALL FAR NORTHEAST CWA.

&&
Hazardous weather outlook, Aug 20, 3:52 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
352 PM CDT MON AUG 20 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-211100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
352 PM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL
AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON OVER NORTH
CENTRAL KANSAS...SPREADING INTO NORTHEAST KANSAS THIS EVENING AND
OVERNIGHT. THESE STORMS MAY BE SEVERE THIS EVENING...WITH DAMAGING WINDS
AND QUARTER SIZE HAIL THE PRIMARY HAZARD.

HEAT INDICES LATE THIS AFTERNOON AND EARLY EVENING WILL RANGE
FROM 106 TO 112 DEGREES ACROSS NORTH CENTRAL AND PORTIONS OF EAST
CENTRAL KANSAS...GENERALLY WEST OF US HIGHWAYS 177 AND 77. HEAT
INDICES WILL RANGE FROM 100 TO 105 DEGREES ACROSS NORTHEAST KANSAS
AND MUCH EAST CENTRAL KANSAS. HEAT STROKE...HEAT CRAMPS AND HEAT
EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL
ACTIVITY OUTDOORS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE TUESDAY AFTERNOON THROUGH
SATURDAY ACROSS MUCH OF THE AREA. SOME THUNDERSTORMS NORTH OF
INTERSTATE 70 MAY BE SEVERE LATE TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...MAINLY NORTH OF
INTERSTATE 70.

In the hours before

Special weather statement, Aug 20, 6:44 PM CDT, 1 hour 33 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
644 PM CDT MON AUG 20 2007

KSZ020-210015-
CLOUD-
644 PM CDT MON AUG 20 2007

THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF SOUTHERN CLOUD COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE
HAIL...STRONG WINDS OF 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING.
SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MILTONVALE AND
GLASCO.  A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
NORTHERN AND CENTRAL CLOUD COUNTY THROUGH 7 PM.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Aug 20, 7:16 PM CDT, 1 hour 1 minute before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
716 PM CDT MON AUG 20 2007

KSZ020-021-034-210100-
CLAY-CLOUD-OTTAWA-
716 PM CDT MON AUG 20 2007

THROUGH 800 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTHERN CLOUD...CLAY AND
OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PEA SIZE
HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT
LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
MILTONVALE...OAK HILL...LONGFORD...MINNEAPOLIS...IDANA...MORGANVILLE
AND CLAY CENTER.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Aug 20, 7:29 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
729 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND GST     5 N LONGFORD            39.24N 97.33W
08/20/2007  E75 MPH          CLAY               KS   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN OVER THE ROAD.

&&

KAYS
Local storm report, Aug 20, 7:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
733 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND GST     4 NNW OAK HILL          39.30N 97.37W
08/20/2007  E70 MPH          OTTAWA             KS   TRAINED SPOTTER

&&

JL
Local storm report, Aug 20, 7:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
754 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             3 SSW JAMESTOWN         39.56N 97.88W
08/20/2007  M1.00 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JL
Local storm report, Aug 20, 7:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
759 PM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     MILTONVALE              39.35N 97.45W
08/20/2007                   CLOUD              KS   TRAINED SPOTTER

            THREE TO FOUR INCH TREE LIMBS DOWN FROM THUNDERSTORM
            WINDS.

&&

KAYS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:28 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary47 min
Aug 20, 7:57 PM CDTSevere Thunderstorm WarningTOPRiley48 min
Aug 20, 8:34 PM CDTSevere Thunderstorm WarningTOPDickinson41 min
Aug 20, 9:00 PM CDTSevere Thunderstorm WarningTOPWabaunsee30 min
Aug 20, 9:24 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Osage51 min
Aug 20, 9:54 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Lyon, Osage37 min
Aug 20, 11:10 PM CDTSevere Thunderstorm WarningTOPCloud35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.